Many IVs estimation of dynamic panel regression models with measurement error

Nayoung Lee, Hyungsik Roger Moon, Qiankun Zhou

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

In this paper, we investigate a dynamic linear panel regression model with measurement error. We consider the panel data estimation whose time dimension (T) is not small and comparable to the cross sectional dimension (N). First, we show that the 2SLS estimator suffers from the bias problem due to many instrumental variables. Using the alternative asymptotics where [Formula presented] goes to a constant as N,T→∞, we characterize its asymptotic bias due to many IVs. As a bias reduction method, we investigate the JIVE and derive its limiting distribution under the alternative asymptotics.

Original languageEnglish
Pages (from-to)251-259
Number of pages9
JournalJournal of Econometrics
Volume200
Issue number2
DOIs
Publication statusPublished - 2017 Oct 1

Fingerprint

Measurement errors
Measurement Error
Regression Model
Bias Reduction
Asymptotic Bias
Instrumental Variables
Alternatives
Panel Data
Reduction Method
Limiting Distribution
Estimator
Dynamic panel
IV estimation
Panel regression
Measurement error
Regression model
Asymptotic bias
Limiting distribution
Panel data estimation
Instrumental variables

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics
  • Applied Mathematics

Cite this

@article{4df1c7c07b974b49bc8c0af3c7686d71,
title = "Many IVs estimation of dynamic panel regression models with measurement error",
abstract = "In this paper, we investigate a dynamic linear panel regression model with measurement error. We consider the panel data estimation whose time dimension (T) is not small and comparable to the cross sectional dimension (N). First, we show that the 2SLS estimator suffers from the bias problem due to many instrumental variables. Using the alternative asymptotics where [Formula presented] goes to a constant as N,T→∞, we characterize its asymptotic bias due to many IVs. As a bias reduction method, we investigate the JIVE and derive its limiting distribution under the alternative asymptotics.",
author = "Nayoung Lee and Moon, {Hyungsik Roger} and Qiankun Zhou",
year = "2017",
month = "10",
day = "1",
doi = "10.1016/j.jeconom.2017.06.009",
language = "English",
volume = "200",
pages = "251--259",
journal = "Journal of Econometrics",
issn = "0304-4076",
publisher = "Elsevier BV",
number = "2",

}

Many IVs estimation of dynamic panel regression models with measurement error. / Lee, Nayoung; Moon, Hyungsik Roger; Zhou, Qiankun.

In: Journal of Econometrics, Vol. 200, No. 2, 01.10.2017, p. 251-259.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Many IVs estimation of dynamic panel regression models with measurement error

AU - Lee, Nayoung

AU - Moon, Hyungsik Roger

AU - Zhou, Qiankun

PY - 2017/10/1

Y1 - 2017/10/1

N2 - In this paper, we investigate a dynamic linear panel regression model with measurement error. We consider the panel data estimation whose time dimension (T) is not small and comparable to the cross sectional dimension (N). First, we show that the 2SLS estimator suffers from the bias problem due to many instrumental variables. Using the alternative asymptotics where [Formula presented] goes to a constant as N,T→∞, we characterize its asymptotic bias due to many IVs. As a bias reduction method, we investigate the JIVE and derive its limiting distribution under the alternative asymptotics.

AB - In this paper, we investigate a dynamic linear panel regression model with measurement error. We consider the panel data estimation whose time dimension (T) is not small and comparable to the cross sectional dimension (N). First, we show that the 2SLS estimator suffers from the bias problem due to many instrumental variables. Using the alternative asymptotics where [Formula presented] goes to a constant as N,T→∞, we characterize its asymptotic bias due to many IVs. As a bias reduction method, we investigate the JIVE and derive its limiting distribution under the alternative asymptotics.

UR - http://www.scopus.com/inward/record.url?scp=85025445716&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85025445716&partnerID=8YFLogxK

U2 - 10.1016/j.jeconom.2017.06.009

DO - 10.1016/j.jeconom.2017.06.009

M3 - Article

AN - SCOPUS:85025445716

VL - 200

SP - 251

EP - 259

JO - Journal of Econometrics

JF - Journal of Econometrics

SN - 0304-4076

IS - 2

ER -